Alert archive / Oregon / High Wind Warnings in 2011
High Wind Warning 10, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Mar 14, 2011, 1:56 PM PDT. It took effect at Mar 14, 2011, 11:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2011, 1:56 PM PDT (20:56 UTC)
- In effect from
- Mar 14, 2011, 11:00 PM PDT
- Expired
- Mar 15, 2011, 5:37 AM PDT
- In force
- 7 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS76 KPQR 142056 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 156 PM PDT MON MAR 14 2011 ...STRONG COASTAL WINDS EXPECTED TONIGHT AND TUESDAY MORNING... .ANOTHER STRONG PACIFIC STORM SYSTEM WILL PUSH A FRONT ONSHORE INTO WASHINGTON AND OREGON TONIGHT AND EARLY TUESDAY...BRINGING A PERIOD OF STRONG WINDS TO THE BEACHES AND HEADLANDS. WINDS ARE EXPECTED TO REMAIN GUSTY BUT GRADUALLY DECREASE LATER TUESDAY MORNING. ORZ001-002-WAZ021-150500- /O.UPG.KPQR.HW.A.0007.110315T0600Z-110315T1500Z/ /O.NEW.KPQR.HW.W.0010.110315T0600Z-110315T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 156 PM PDT MON MAR 14 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY NEAR THE BEACHES AND HEADLANDS OF SOUTH WASHINGTON... NORTH OREGON...AND CENTRAL OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY. THIS REPLACES THE HIGH WIND WATCH WHICH WAS PREVIOUSLY IN EFFECT. * WINDS: SOUTH INCREASING TO 30 TO 40 MPH WITH GUSTS TO 65 MPH ALONG THE BEACHES AND HEADLANDS. WINDS WILL BE SOMEWHAT LIGHTER IN THE COASTAL COMMUNITIES. * TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 1 AM AND 6 AM PDT EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...CANNON BEACH...NETARTS...PACIFIC CITY...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
759 WWUS76 KPQR 150432 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 932 PM PDT MON MAR 14 2011 ...STRONG COASTAL WINDS EXPECTED TONIGHT AND TUESDAY MORNING... .ANOTHER STRONG PACIFIC STORM SYSTEM WILL PUSH A FRONT ONSHORE INTO WASHINGTON AND OREGON TONIGHT AND EARLY TUESDAY...BRINGING A PERIOD OF STRONG WINDS TO THE BEACHES AND HEADLANDS. WINDS ARE EXPECTED TO REMAIN GUSTY BUT GRADUALLY DECREASE LATER TUESDAY MORNING. ORZ001-002-WAZ021-151500- /O.CON.KPQR.HW.W.0010.110315T0600Z-110315T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 932 PM PDT MON MAR 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY NEAR BEACHES AND HEADLANDS OF SOUTH WASHINGTON...NORTH OREGON... AND CENTRAL OREGON... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY. * WINDS: SOUTH INCREASING TO 30 TO 40 MPH WITH GUSTS TO 65 MPH ALONG THE BEACHES AND HEADLANDS. WINDS WILL BE SOMEWHAT LIGHTER IN THE COASTAL COMMUNITIES. * TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 1 AM AND 6 AM PDT EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...CANNON BEACH...NETARTS... PACIFIC CITY...LONG BEACH...CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
635 WWUS76 KPQR 151237 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 537 AM PDT TUE MAR 15 2011 ORZ001-002-WAZ021-151345- /O.CAN.KPQR.HW.W.0010.000000T0000Z-110315T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 537 AM PDT TUE MAR 15 2011 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST AND THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. A STRONG FRONTAL SYSTEM HAS MOVED INLAND THIS MORNING ALLOWING WINDS ALONG THE COAST TO EASE. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Mar 14, 9:15 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 14, 9:15 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
915 AM PDT MON MAR 14 2011
.SYNOPSIS...ONSHORE FLOW WILL WEAKEN TODAY BEHIND THE STRONG COLD
FRONT FROM SUNDAY...AND SHOWERS WILL DECREASE. THE NEXT STRONG COLD
FRONT WILL SPREAD ONSHORE TONIGHT AND EARLY TUESDAY WITH RELATIVELY
STRONG WINDS AT THE COAST AND BREEZY CONDITIONS ELSEWHERE...BUT
EXPECT LESS WIND THAN ON SUNDAY. BRISK ONSHORE FLOW BEHIND THE FRONT
TUESDAY WILL PRODUCE A LOT OF SHOWERS OVER THE AREA TUESDAY AND
TUESDAY NIGHT WITH LOCALLY HEAVY SNOW IN THE CASCADES. THE AIR MASS
WILL BE A BIT UNSTABLE FOR A CHANCE OF THUNDERSTORMS TUESDAY AND
TUESDAY EVENING. SHOWERS WILL PERSIST INTO WEDNESDAY BUT DECREASE BY
WEDNESDAY NIGHT AND THURSDAY AS ONSHORE FLOW DECREASES. THE NEXT LOW
DEVELOPS OFF THE COAST LATE IN THE WEEK AND MAY GIVE US A CHANCE OF
PRECIPITATION...BUT THE BULK OF THE ENERGY WILL LIKELY HEAD TOWARD
CALIFORNIA.
&&
.SHORT TERM...THE BENT BACK OCCLUSION WITH THE STRONG LOW FROM SUNDAY
HAS MOVED NORTH OF OUR AREA...AND ONSHORE FLOW SHOULD DECREASE THIS
AFTERNOON. MAY BE ABLE TO END THE WINTER WEATHER ADVISORY IN THE
SOUTH WASHINGTON CASCADES THIS AFTERNOON.
ATTENTION THEN TURNS TO THE NEXT STRONG SYSTEM TAKING SHAPE OUT NEAR
135W. THE MODELS ALL SHOW A STRONG COLD FRONT MOVING ONSHORE AFTER
MIDNIGHT TONIGHT AND THROUGH THE INLAND AREAS EARLY TUESDAY. LOOKS
LIKE A LOW END HEADLAND HIGH WIND EVENT DUE TO THE OCCLUDED NATURE OF
THE FRONT AND SINCE 850 WINDS ARE 70 TO 75 KT INSTEAD OF 80 TO 90 KT
AS ON SUNDAY. HAVE ISSUED A WATCH FOR THIS. THE VALLEYS WILL BE
BREEZY BUT SHOULD STAY BELOW ADVISORY CRITERIA.
DECENT PRECIPITATION WITH THIS INCOMING SYSTEM. SNOW LEVELS RISE
AHEAD OF THE FRONT TONIGHT BUT PLUMMET PRETTY GOOD WITH FRONTAL
PASSAGE IN THE CASCADES AROUND 12Z TUESDAY. THEN 30 TO 40 KT OF 850
MB WINDS PERSIST THROUGHOUT TUESDAY AND MUCH OF TUESDAY NIGHT WITH
SNOW LEVELS WELL BELOW THE CASCADE PASSES. AT THIS POINT THINK A
HIGH END SNOW ADVISORY FOR TUESDAY AND TUESDAY NIGHT WILL BE OK...
BUT COULD GET CLOSE TO WARNING AMOUNTS AT THE HIGHEST ELEVATIONS.
ANOTHER ISSUE WILL BE COLDER AIR ALOFT MOVING IN TUESDAY WITH A
STRONG CYCLONIC 300 MB JET OVERHEAD TUESDAY AND TUESDAY EVENING.
SHOULD SEE THUNDERSTORMS DEVELOP TUESDAY EVEN INLAND...AND A FEW
COULD HAVE SOME KICK TO THEM.
STILL SOME SHOWERS WEDNESDAY BUT ONSHORE FLOW IS DECREASING.
TOLLESON/PYLE
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...AN ACTIVE
WEATHER PATTERN CONTINUES THROUGH THE END OF THE WEEK WITH SHORTWAVE
SYSTEMS ROLLING THROUGH THE AREA EVERY 24 HOURS OR SO. EXPECT COOL
SHOWERY CONDITIONS TO CONTINUE INTO THE WEEKEND AS THE MAIN ENERGY
WITH THE SHORTWAVES DIVES TO THE SOUTH. BROWN
&&
.AVIATION...ASIDE FROM BREEZY SOUTH WINDS...LIKELY TO BE DECENT DAY
FOR FLYING. WILL SEE SCATTERED SHOWERS WITH BRIEF MVFR...BUT OVERALL
MOSTLY VFR EXPECTED. WILL SEE CASCADES PASSES AND MTS OCCASIONALLY
OBSCD IN CLOUDS. NEXT FRONT ARRIVING LATE TONIGHT WILL SPREAD MVFR
CONDITIONS BACK TO COAST BETWEEN 02Z AND 06Z...THEN SPREADING INLAND
AFTER 06Z.
KPDX AND APPROACHES...VFR TODAY THROUGH THIS EVENING. SMALL CHANCE OF
BRIEF MVFR CIGS OF 2500 TO 3000 WITH FEW SHOWERS TODAY. WILL SEE
INCREASING HIGH END MVFR AFTER 07Z AS PRECIP AND FRONT PUSHES INTO
REGION. ROCKEY.
&&
.MARINE...BRIEF BREAK IN WINDS TODAY INTO EARLY THIS EVENING...BUT
GALE FORCE S WINDS ARRIVE AGAIN LATER THIS EVENING. FRONT PUSHES
ACROSS REGION LATE TONIGHT...BUT GRADIENTS STRONG ENOUGH TO MAINTAIN
GUSTY S WINDS...LIKELY TO BE SUB-GALE...THROUGH TUE.
SEAS HOLDING AROUND 18 TO 20 FT TODAY...AND WILL SEE SLIGHT DECREASE
THIS AFTERNOON AND EVENING. HOWEVER...SHORTLIVED AS COMBINED SEAS
BUILD AGAIN AFTER MIDNIGHT...REACHING BACK TO 20 TO 22 FT BY LATE
TONIGHT. SEAS AND WINDS GRADUALLY EASING OFF LATER TUE AND TUE NIGHT.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 8 PM THIS EVENING FOR CENTRAL AND
NORTH OREGON COAST.
HIGH WIND WATCH FOR LATE TONIGHT AND EARLY TUE AM FOR THE
HEADLANDS/BEACHES OF NORTH AND CENTRAL OREGON COAST.
WA...HIGH SURF ADVISORY UNTIL 8 PM THIS EVENING FOR S WASH COAST.
HIGH WIND WATCH FOR LATE TONIGHT AND EARLY TUE AM FOR THE
HEADLANDS/BEACHES OF S WASHINGTON COAST.
WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR SOUTH
WASHINGTON CASCADES.
PZ...GALE WARNING TODAY AND TONIGHT FOR ALL COASTAL WATERS BETWEEN
CAPE SHOALWATER WASH AND FLORENCE OREGON...OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
PDT TUESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Mar 14, 5:45 AM PDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 545 AM PDT MON MAR 14 2011 ORZ001-002-WAZ021-151345- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 545 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL CONTINUE THIS MORNING ALONG THE COAST. SEE PDXNPWPQR FOR FURTHER DETAILS. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. PLEASE SEE PDXCFWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-151345- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 331 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT THIS MORNING. SEE PDXMWWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS ARE EXPECTED AT TIMES. SEE PDXCWFPQR FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003>010-012-014-WAZ020-022-023-039-040-151345- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY- WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 331 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ011-013-WAZ019-151345- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 331 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW WILL FALL IN THE CASCADES TODAY AND TONIGHT WITH THE HEAVIEST ACCUMULATIONS EXPECTED IN THE SOUTH WASHINGTON CASCADES. PLEASE SEE PDXWSWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT SNOW IS POSSIBLE IN THE CASCADES TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:01 AM PDT | Gale Warning | PQR | 37 hr | |
| Mar 14, 8:25 AM PDT | High Wind Watch | PQR | 6 hr | |
| Mar 14, 2:36 PM PDT | Winter Weather Advisory | PQR | 45 hr |
Nearby
High Wind Warnings in Oregon, 2011High Wind Warnings in Washington, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.